W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
PLC271200 |
| Medical Device Problem Codes |
Malposition of Device (2616); Device Endoleak (4074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/19/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The exact date of event is unknown, therefore, the date of which gore came aware of the event was used as date of event.Concomitant medical products: (relevant associated devices used with the device being reported on): gore® excluder® aaa endoprosthesis (rlt311415 and plc231000) gore® excluder® iliac branch endoprosthesis (ceb231410 and hgb161407) the medical devices remains implanted, therefore, a device evaluation could not be performed.A review of the manufacturing records for the device is ongoing.Per gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to: endoleak.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis (rlt311415, plc271200, and plc231000) and a gore® excluder® iliac branch endoprosthesis (ceb231410 and hgb161407) was implanted on (b)(6) 2024 in order to treat a patient with an aortic aneurysm.The main trunk of the gore® excluder® aaa endoprosthesis (rlt311415) was extended with a gore® excluder® aaa endoprosthesis contralateral leg component (plc271200) on one side which continued to the gore® excluder® iliac branch endoprosthesis.The other side of the main trunk of the gore® excluder® aaa endoprosthesis (rlt311415) was extended with the other gore® excluder® aaa endoprosthesis contralateral leg component (plc231000).The procedure went well.On a unknown date a few days later, the follow-up ct scan showed a component disconnection between the rlt311415 and the plc271200.The patient did not show any symptoms.A new endovascular repair was performed using a gore® excluder® aaa endoprosthesis contralateral leg component which was placed between the rlt311415 and the plc271200.The patient is doing well.
Event or Problem Description
It was reported to gore, that a gore® excluder® aaa endoprosthesis (rlt311415, plc271200 and plc231000) and a gore® excluder® iliac branch endoprosthesis (ceb231410 and hgb161407) was implanted on (b)(6) 2024.In order to treat a patient with an aortic aneurysm.The main trunk of the gore® excluder® aaa endoprosthesis (rlt311415) was extended with a gore® excluder® aaa endoprosthesis, contralateral leg component (plc271200) on one side.Which, continued to the gore® excluder® iliac branch endoprosthesis.The other side of the main trunk of the gore® excluder® aaa endoprosthesis (rlt311415), was extended with the other gore® excluder® aaa endoprosthesis contralateral leg component (plc231000).The procedure went well.On a unknown date, a few days after the initial implant.The follow-up ct scan showed, that the proximal part of the contralateral leg component plc271200, was not inside the main trunk rlt311415.It was reported, that during the implant of the plc271200, the device was deployed outside of the main trunk.And due to a misinterpretation of the angiographic imaging, this was not found out, until the follow-up scan a few days post-implant.The patient did not show any symptoms.A new endovascular repair was performed using a gore® excluder® aaa endoprosthesis, contralateral leg component.Which, was placed between the rlt311415 and the plc271200.The patient is doing well.
Additional Manufacturer Narrative
As part of our routine quality procedures, each batch of devices undergoes comprehensive quality control testing and inspections, prior to release for distribution.Gore reviewed, the manufacturing records associated with the reported lot number and verified, that all release criteria had been met.Based on the incident description and the subsequent investigation, no further information was provided to gore.We are unable to determine, the cause of this incident and assign a root cause.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), contralateral leg hole guidewire cannulation section states; verify, that the guidewire is within the contralateral leg hole of the trunk by standard practice used to verify, guidewire location.Updated investigation findings: code to c19: no device problem found.Code c21 is no longer applicable.Updated investigation conclusions: code to d15, d12 and d1102.Code d16 is no longer applicable.Corrected b3: the implant date is selected as date of event.
Additional Manufacturer Narrative
Corrected h6: updated component code to g07001, code g04122 inadvertently entered and should be removed.Updated medical device problem code to a150202, code a050408 was inadvertently entered and should be removed.